Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 139, NWS Shreveport, LA

May 10, 2021Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 2:25 PM CDT for Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 2:25 PM CDT (19:25 UTC)
Expired
May 10, 2021, 3:30 PM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 2:25 PM CDTHAIL 1.758 Ese Linden, TXKILDARE COMMUNITY.
May 10, 2:50 PM CDTHAIL 1Vivian, LA
May 10, 3:29 PM CDTHAIL 0.76 Ene Benton, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS54 KSHV 101925
SVRSHV
LAC015-017-TXC067-203-315-102030-
/O.NEW.KSHV.SV.W.0139.210510T1925Z-210510T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
225 PM CDT Mon May 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northwestern Caddo Parish in northwestern Louisiana...
  Northwestern Bossier Parish in northwestern Louisiana...
  Marion County in northeastern Texas...
  Southern Cass County in northeastern Texas...
  Northeastern Harrison County in northeastern Texas...

* Until 330 PM CDT.

* At 223 PM CDT, a severe thunderstorm was located over Kildare, or
  14 miles south of Atlanta, moving east at 35 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Trained weather spotters. At 225 PM CDT, golf ball size 
           hail was reported in Kildare.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Shreveport, Bossier City, Vivian, Blanchard, Jefferson, Linden,
  Benton, Plain Dealing, Oil City, Mooringsport, Hosston, Rodessa,
  Belcher, Ida, Gilliam, Bivins, Lodi, Smithland, McLeod and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building,  and stay away from
windows.

&&

LAT...LON 3302 9452 3302 9352 3301 9351 3298 9353
      3297 9352 3253 9364 3277 9457
TIME...MOT...LOC 1923Z 287DEG 30KT 3291 9422 

HAIL...1.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
094 
WWUS54 KSHV 102018
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
318 PM CDT Mon May 10 2021

LAC015-017-TXC067-203-315-102030-
/O.CON.KSHV.SV.W.0139.000000T0000Z-210510T2030Z/
Caddo LA-Bossier LA-Marion TX-Cass TX-Harrison TX-
318 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...EASTERN
MARION...SOUTHEASTERN CASS AND NORTHEASTERN HARRISON COUNTIES...

At 316 PM CDT, a severe thunderstorm was located near Benton, or 18
miles north of Bossier City, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public. At 300 PM CDT, quarter size hail was reported in 
         Vivian.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Shreveport, Bossier City, Vivian, Blanchard, Benton, Plain Dealing,
Oil City, Mooringsport, Hosston, Rodessa, Belcher, Ida, Gilliam,
Bivins, Lodi, Smithland, McLeod, Kildare, Karnack and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3302 9428 3302 9352 3301 9351 3298 9353
      3297 9352 3253 9364 3270 9430
TIME...MOT...LOC 2016Z 287DEG 30KT 3278 9371 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:51 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 10, 12:51 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1251 PM CDT Mon May 10 2021

.AVIATION...
IFR with occasional LIFR cigs will persist through much of the 18Z
TAF period across much of E TX/N LA, while some slightly drier
air backdooring SW will maintain low MVFR cigs across SW AR this
afternoon and evening, before they diminish to IFR late tonight.
Sct strong/svr convection continues to develop/slide SE into NE
TX, but should stay N of the TYR/GGG terminals, but possible
affect TXK/SHV by mid to late afternoon. Additional convection may
develop farther E across Srn AR before diminishing by early
evening. A weak cold front will also seep S into Deep E TX/NCntrl
LA this afternoon, possibly sliding S of the area this evening
although it may waffle back N a tad Tuesday morning. Sct
convection is expected to redevelop by mid to late evening across
NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals
except LFK. This convection will result in IFR cigs redeveloping
across SW AR late this evening/overnight, even as the convection
diminishes from W to E by/after daybreak. However, additional
convection will develop by mid to late morning across E TX, which
will shift E and become numerous by midday through the afternoon
Tuesday, maintaining IFR and reduced vsbys over much of the
region. NE winds around 10kts this afternoon will only diminish
slightly to 5-8kts after 00Z. /15/

&&

.PREV DISCUSSION... /issued 1113 AM CDT Mon May 10 2021/

SHORT TERM...
The morning sfc analysis indicates our weak cold front continuing
to ooze S across portions of Lower E TX/NCntrl LA, having shifted
just S of the I-20 corridor of E TX and N LA. Some areas of
-RA/-DZ too light to be detected by radar has developed near and
just behind the front (as indicated by the latest sfc obs), with
the 12Z KSHV raob depicting the moisture profile confined to the
lowest 9kft. However, the upper air analysis depicts the
lingering H850 trough in VC of the Red River of Srn OK/N TX
extending into the Nrn sections of SW AR, where sct elevated
convection has developed in association with a weak/subtle
perturbation in the zonal flow that appears to be traversing the
Red River Valley. MUCapes currently range from 1000-2000 J/kg
across this area in the presence of steep mid level lapse rates
ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of
this elevated instability may advect back ENE into NE TX/SW AR/N
LA during the afternoon. Thus, an isolated svr threat (due to
hailers) will be possible late this morning through the afternoon
mainly N of I-20, as depicted by the 12Z NAM and latest CAMs.

Have expanded high chance pops farther E into SW AR/more of E TX,
with low and mid chance pops elsewhere, with the higher end pops
across Deep E TX/WCntrl LA closest to the front. Did not make much
adjustments to max temps other than to lower temps slightly
across SE OK/portions of SW AR, with readings likely not rising
much during the day.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  58  66  58 /  30  60  80  80
MLU  66  57  68  59 /  30  60  80  90
DEQ  63  52  60  52 /  50  60  80  60
TXK  63  53  60  56 /  50  60  80  70
ELD  64  53  62  53 /  40  60  80  80
TYR  69  57  66  57 /  40  60  80  80
GGG  69  56  66  57 /  40  60  80  80
LFK  77  63  74  62 /  50  60  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, May 10, 1:55 PM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
155 PM CDT Mon May 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
155 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

There is a risk for isolated storms today across portions of the
region today. While widespread severe weather is not expected at
this time, some of the stronger storms may produce large hail,
especially north of the Interstate 20 corridor.  Brief heavy rain
may also result in minor flooding in areas that received heavy
rainfall on yesterday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of moderate to heavy rainfall will be possible, especially
Tuesday and Tuesday night, which may lead to localized flooding.
Isolated strong storms also can not be ruled out, with hail and
locally gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

20

In the hours before

Local storm report, May 10, 1:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HAIL             2 SSE MOUNT PLEASANT    33.13N 94.97W
05/10/2021  E1.25 INCH       TITUS              TX   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

&&

25
Local storm report, May 10, 1:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             1 NNE MOUNT VERNON      33.19N 95.22W
05/10/2021  E1.00 INCH       FRANKLIN           TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

25
Local storm report, May 10, 2:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             5 N PITTSBURG           33.07N 94.96W
05/10/2021  E1.50 INCH       CAMP               TX   PUBLIC

            WALKER CREEK APARTMENT AREA.

&&

25
Local storm report, May 10, 2:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             1 SE ROCKY MOUND        33.02N 95.02W
05/10/2021  M1.75 INCH       CAMP               TX   BROADCAST MEDIA

&&

25
Local storm report, May 10, 2:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             HUGHES SPRINGS          33.00N 94.63W
05/10/2021  M1.50 INCH       CASS               TX   PUBLIC

&&

25
Local storm report, May 10, 2:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     HAIL             2 NNW ROCKY MOUND       33.06N 95.04W
05/10/2021  M1.75 INCH       CAMP               TX   PUBLIC

            NEAR LAKE BOB SANDLIN ON CR 2320.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:20 PM CDTSpecial Weather StatementSHVAngelina40 min
May 9, 8:23 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity35 days
May 9, 8:26 PM CDTRiver Flood WarningSHVSabine, San Augustine3 days
May 9, 11:10 PM CDTSpecial Weather StatementSHVNacogdoches50 min
May 10, 12:04 AM CDTSpecial Weather StatementSHVAngelina41 min
May 10, 12:15 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood45 min
May 10, 12:41 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus49 min
May 10, 1:00 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus, Upshur45 min
May 10, 1:08 PM CDTSpecial Weather StatementSHVFranklin37 min
May 10, 1:29 PM CDTSpecial Weather StatementSHVTitus46 min
May 10, 1:44 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus46 min
May 10, 3:06 PM CDTSpecial Weather StatementSHVRed River39 min
May 10, 5:20 PM CDTSpecial Weather StatementSHVHarrison40 min
May 10, 6:29 PM CDTSpecial Weather StatementSHVMorris, Titus46 min
May 9, 7:02 PM CDTSpecial Weather StatementSHVGrant, Natchitoches58 min
May 9, 7:17 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster58 min
May 9, 7:22 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine53 min
May 9, 8:05 PM CDTSpecial Weather StatementSHVGrant55 min
May 9, 8:14 PM CDTSpecial Weather StatementSHVClaiborne, Union61 min
May 9, 8:15 PM CDTSpecial Weather StatementSHVWebster60 min
May 10, 2:53 PM CDTSpecial Weather StatementSHVCaddo52 min
May 10, 3:30 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo45 min
May 10, 3:45 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Webster45 min
May 10, 3:54 PM CDTSpecial Weather StatementSHVWebster66 min
May 10, 3:58 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster25 min
May 10, 4:16 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River, Webster and 1 more44 min
May 10, 4:56 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn53 min
May 10, 5:30 PM CDTSpecial Weather StatementSHVGrant, LaSalle60 min
May 10, 6:28 PM CDTSpecial Weather StatementSHVLaSalle47 min
May 10, 6:36 PM CDTSpecial Weather StatementSHVDe Soto, Red River39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.